MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. PERIFIX®; EPIDURAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. PERIFIX®; EPIDURAL ANESTHESIA KIT
Catalog Number 332220
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device involved has not been received for evaluation and the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: it was reported that the catheter tip broke off.Patient was placed in the sitting position with maternal and fetal monitoring.After identifying the l4-l5 inter-spaced based on anatomic landmarks, the skin was sterilely prepped using chlorhexidine and allowed to dry prior to sterile draping.Strict sterile technique was maintained throughout, including the use of a cap, a mask, a sterile fenestrated drape, and sterile gloves.The skin and subcutaneous tissue were anesthetized with 1% lidocaine.An 18-gauge 3-1/2 inch epidural tipped needle was advanced into the epidural space from a midline after 1 attempt.Loss of resistance to preservative-free saline was achieved at 6 cm.A multiorifice catheter was inserted to < 10cm and resistance was met.Then rotated needle 90 degress to the right and attempted to advance catheter and still met resistance.Catheter was then withdrawn at that time and the blue tip was not intact.Patient had an xray and ct and neither showed any evidence of retained foreign body.The results were overread by neurosurgery as well, and they did not see evidence of retained foreign body.No reported patient status change at this time.The patient is being monitored.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).Multiple unsuccessful attempts were made to obtain a sample.Without the actual device, a thorough investigation could not be performed.Review of the discrepancy management system database performed for the reported lot number did not reveal any abnormalities or non-conformances of this nature.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If a sample and/or any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
PERIFIX®
Common Device Name
EPIDURAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
MDR Report Key7449671
Report Number2523676-2018-00022
Device Sequence Number19090190
Product Code OGE
UDI-Device Identifier04046964178320
UDI-Public04046964178320
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Catalogue Number332220
Device Lot Number0061582603
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/10/2018
Supplement Date Received by Manufacturer04/10/2018
Initial Report FDA Received Date04/21/2018
Supplement Report FDA Received Date05/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;